Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 27, 2016, 2:41 PM PDT for Nye County, Nevada. It took effect at Mar 28, 2016, 8:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 2:41 PM PDT (21:41 UTC)
- In effect from
- Mar 28, 2016, 8:00 AM PDT
- Expired
- Mar 29, 2016, 2:13 AM PDT
- In force
- 18 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3201 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS75 KLKN 272141 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 241 PM PDT SUN MAR 27 2016 NVZ040-281100- /O.NEW.KLKN.WI.Y.0011.160328T1500Z-160329T1200Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 241 PM PDT SUN MAR 27 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM PDT TUESDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR MONDAY AFTERNOON AND EVENING. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
167 WWUS75 KLKN 280922 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 222 AM PDT MON MAR 28 2016 NVZ040-290000- /O.CON.KLKN.WI.Y.0011.160328T1500Z-160329T1200Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 222 AM PDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON THROUGH EVENING. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
185 WWUS75 KLKN 282124 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 224 PM PDT MON MAR 28 2016 NVZ040-291200- /O.CON.KLKN.WI.Y.0011.000000T0000Z-160329T1200Z/ NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN 224 PM PDT MON MAR 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
231 WWUS75 KLKN 290913 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 213 AM PDT TUE MAR 29 2016 NVZ040-291015- /O.CAN.KLKN.WI.Y.0011.000000T0000Z-160329T1200Z/ NORTHWESTERN NYE COUNTY- 213 AM PDT TUE MAR 29 2016 ...WIND ADVISORY IS CANCELLED... WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS THIS MORNING. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 2:07 AM PDT, 12 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 2:07 AM PDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT SUN MAR 27 2016 .SYNOPSIS...A MAJOR WINTER LIKE STORM WILL BRING SIGNIFICANT SNOWFALL TO MOST OF NORTHERN AND CENTRAL NEVADA TONIGHT THROUGH TUESDAY. && .SHORT TERM...TODAY THROUGH TUESDAY. KLRX RADAR IS DISPLAYING A FEW WEAK ECHOES ALONG THE INTERSTATE 80 CORRIDOR THIS MORNING HOWEVER LITTLE IF ANY PRECIPITATION IS REACHING THE GROUND. DEWPOINTS ARE GENERALLY IN THE TEENS AND TEMP/DEWPOINT SPREAD IS AVERAGING ABOUT 20 DEGREES. THE MODELS CONTINUE TO BE IN EXCELLENT AGREEMENT FOR THE SHORT TERM PERIOD. A COLD TROUGH OF LOW PRESSURE WILL BE DROPPING SOUTH FROM THE PACIFIC NORTHWEST CONUS AND MOVING INTO THE GREAT BASIN. SIGNIFICANT SNOWFALL IS EXPECTED FOR MOST AREAS EARLY THIS WEEK. TODAY. CENTRAL LOW PRESSURE WILL MOVE TO NEAR THE WASHINGTON/OREGON BORDER. RAIN AND SNOW SHOWERS WILL BEGIN TO AFFECT NORTHERN NEVADA...MAINLY NORTH OF INTERSTATE 80. SNOW LEVELS WILL RISE THIS MORNING THEN LOWER BACK TO AROUND 6000 FEET. TONIGHT THROUGH TUESDAY. AS THE CENTER OF A COLD LOW DROPS SOUTH THROUGH THE STATE...RAIN WILL BE TURNING OVER TO SNOW...EVENTUALLY AFFECTING ALL OF NORTHERN AND CENTRAL NEVADA. THE MODELS ARE IN AGREEMENT DROP THE LOW CENTER AS FAR SOUTH AS THE FOOT OF THE RUBY MOUNTAINS BY 06Z TUESDAY BEFORE IT GRADUALLY MOVES EAST TOWARDS THE UTAH BORDER. A WINTER WEATHER WATCH IS IN EFFECT FOR ALL ZONES WITH THE EXCEPTION OF HUMBOLDT COUNTY WITH UP TO ONE AND ONE HALF FOOT OF SNOW EXPECTED ON THE MOUNTAINS AND 6 TO 10 INCHES ABOVE 6000 FEET ACROSS NORTHERN ELKO COUNTY. VALLEY AMOUNTS WILL LIKELY BE IN THE 2-4 INCH RANGE. WINDS DO NOT LOOK EXCEPTIONALLY STRONG WITH THIS SYSTEM AS A WHOLE. HOWEVER LATE MONDAY...WHEN THE H7 AND H5 LOWS ARE STACKED OVER WHITE PINE COUNTY...THE SURFACE PRESSURE GRADIENT WILL BE EXTRA TIGHT. AT THIS TIME...WIND GUSTS ARE SHOWING UP STRONGEST OVER HUMBOLDT COUNTY AND AT KTPH MONDAY AFTERNOON AND EARLY EVENING. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. EURO/GFS CONTINUE TO BE FAIRLY CONSISTENT IN SHOWING CLOSED UPPER CIRCULATION OVER THE NV/UT LINE WITH A FULL MERIDIONAL RIDGE OFFSHORE FROM THE SUBTROPICAL PACIFIC TO CENTRAL YUKON. HENCE DID NOT CHANGE POPS OR SNOW AMOUNTS, ETC, FOR THE FIRST COUPLE DAYS. JUST SMALL TWEAKS TO COORDINATE WITH SURROUNDING OFFICES. BY WEDNESDAY NIGHT, THE LOW OPENS AND THE CENTER MOVES WELL EAST OF THE AREA INTO THE HIGH PLAINS. IN ITS WAKE, NORTHERN NEVADA HAS A SHORT RIDGE DROPPING OFF THE MAIN RIDGE FROM THE NORTHEAST, WHILE CENTRAL AND EASTERN NEVADA ARE VAGUELY UNDER THE INFLUENCE OF THE DEPARTING TROUGH. BECAUSE OF THE TRAJECTORIES AND DESPITE RIDGING, TEMPS WILL REMAIN ON THE COOL SIDE. THROUGH THURSDAY. BY THURSDAY EVENING, BOTH MODELS MOVE RIDGE INTO THE COAST BUT LEAVE A FLAT RIDGE OVER THE STATE. TRAJECTORIES BECOME MORE NORTH INSTEAD OF NORTHEAST AND SKIES SHOULD CLEAR UP A BIT FOR MORE INSOLATION. A LITTLE WARMING ON FRIDAY. POPS START TO DROP OFF, NOT ONLY BECAUSE OF MORE SUBSIDENCE, BUT ARTIFICIALLY BECAUSE IT'S TOUGH TO JUSTIFY HIGHER POPS WITH DISAGREEMENTS BETWEEN MODELS BECOMING MORE PRONOUNCED. FROM FRIDAY THROUGH SATURDAY, MODELS WANT TO MOVE RIDGE AXIS INTO THE INTERIOR WEST AND BRING TEMPS UP AGAIN, AND POPS DOWN MORE. LEFT POPS IN BUT LOW ENOUGH TO SENSIBLE WEATHER DOESN'T SHOW UP. ON SUNDAY, SOME SERIOUS MODEL DIFFS APPEAR, WHICH IS NOT NOT SURPRISING WITH A POSSIBLE OMEGA BLOCK IN ONE MODEL AND UPPER TROUGH IN ANOTHER, AND IT *IS* A WEEK OUT, AFTER ALL. DID NOT ADJUST POPS FROM PREVIOUS PACKAGE, AS NO REAL REASON TO RE-INVENT THE WHEEL. A LITTLE WARMING EACH DAY AND A LITTLE BREEZY NOW AND THEN. SEE NO ADVISORIES IN THE LONG TERM, AT THIS POINT. && .AVIATION...VFR AT ALL SITES THROUGH 00Z MONDAY, THEN DETERIORATING CONDITIONS AT KWMC AND KEKO...WITH LOWERING CIGS A KELY. INCOMING WEATHER SYSTEM WILL BRING INCREASING CHANCES FOR PRECIPITATION SUNDAY EVENING...INCREASING TOWARD SUNRISE MONDAY. EXPECTING MVFR CIGS AND VISBY AT KWMC AND KELY AFTER ABOUT 03Z MONDAY. OUTLOOK...MONDAY INTO WEDNESDAY WILL SEE WINTER LIKE CONDITIONS STARTING ALONG THE IDAHO BORDER AND MOVING SOUTH THROUGH KEKO AND INTO WHITE PINE COUNTY AND WEST OVER TO CENTRAL NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR NORTHERN ELKO COUNTY. WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- SOUTHWESTERN ELKO COUNTY. WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON FOR SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 92/98/98
Hazardous weather outlook, Mar 27, 2:29 AM PDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT SUN MAR 27 2016 NVZ030-280930- HUMBOLDT COUNTY- 229 AM PDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL BEGIN TO AFFECT THE GREAT BASIN TONIGHT. SNOW LEVELS WILL BE LOWERING TONIGHT HOWEVER VALLEY SNOWFALL WILL BE LIMITED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...ELEVATIONS ABOVE 5500 FEET COULD RECEIVE SEVERAL INCHES OF SNOW HOWEVER VALLEY ACCUMULATION SHOULD BE LIMITED TO A COUPLE INCHES SINCE THE MAIN PLUME OF MOISTURE IS TRACKING FURTHER EAST WITH THIS SYSTEM. WINDS COULD REACH ADVISORY CRITERIA MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:37 PM PDT | Winter Storm Warning | LKN | Elko, Eureka, Lander, White Pine | 68 hr |
| Mar 27, 2:37 PM PDT | Winter Weather Advisory | LKN | Humboldt, Nye | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.